Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 29, 2013, 12:56 PM MDT. It took effect at Apr 30, 2013, 10:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2013, 12:56 PM MDT (18:56 UTC)
- In effect from
- Apr 30, 2013, 10:00 AM MDT
- Expired
- Apr 30, 2013, 10:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
862 WWUS75 KSLC 291856 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1256 PM MDT MON APR 29 2013 ...GUSTY WESTERLY WINDS ACROSS SOUTHERN UTAH TUESDAY... .AHEAD OF A STRONG COLD FRONT MOVING SOUTHWARD ACROSS THE STATE TUESDAY...WEST TO SOUTHWEST WINDS WILL INCREASE BY LATE MORNING ACROSS SOUTHERN COUNTIES OF UTAH. GUSTS APPROACHING 50 MPH ARE EXPECTED ACROSS KANE...GARFIELD...WAYNE AND SOUTHERN EMERY COUNTIES BY TUESDAY AFTERNOON AND EVENING. UTZ013-020-021-300500- /O.NEW.KSLC.WI.Y.0006.130430T1600Z-130501T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 1256 PM MDT MON APR 29 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. * AFFECTED AREA: KANE...GARFIELD...WAYNE AND SOUTHERN EMERY COUNTIES IN SOUTH CENTRAL AND SOUTHEAST UTAH. * WINDS: WEST SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH. * TIMING: BETWEEN 10 AM AND 10 PM TUESDAY * IMPACTS: REDUCED VISIBILITIES IN BLOWING DUST AND SAND AND POTENTIALLY DIFFICULT DRIVING CONDITIONS. BOATERS ON LAKE POWELL SHOULD EXPECT VERY CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
4 follow-up statements
434 WWUS75 KSLC 300212 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 812 PM MDT MON APR 29 2013 ...GUSTY WESTERLY WINDS ACROSS SOUTHERN UTAH TUESDAY... .AHEAD OF A STRONG COLD FRONT MOVING SOUTHWARD ACROSS THE STATE TUESDAY...WEST TO SOUTHWEST WINDS WILL INCREASE BY LATE MORNING ACROSS SOUTHERN COUNTIES OF UTAH. GUSTS APPROACHING 50 MPH ARE EXPECTED ACROSS KANE...GARFIELD...WAYNE AND SOUTHERN EMERY COUNTIES BY TUESDAY AFTERNOON AND EVENING. UTZ013-020-021-301200- /O.CON.KSLC.WI.Y.0006.130430T1600Z-130501T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 812 PM MDT MON APR 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. * AFFECTED AREA: KANE...GARFIELD...WAYNE AND SOUTHERN EMERY COUNTIES IN SOUTH CENTRAL AND SOUTHEAST UTAH. * WINDS: WEST SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH. * TIMING: BETWEEN 10 AM AND 10 PM TUESDAY * IMPACTS: REDUCED VISIBILITIES IN BLOWING DUST AND SAND AND POTENTIALLY DIFFICULT DRIVING CONDITIONS. BOATERS ON LAKE POWELL SHOULD EXPECT VERY CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
372 WWUS75 KSLC 300940 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 AM MDT TUE APR 30 2013 UTZ019-301815- /O.EXA.KSLC.WI.Y.0006.130430T1600Z-130501T0400Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 340 AM MDT TUE APR 30 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING. * AFFECTED AREA: UTAHS DIXIE AND ZION NATIONAL PARK. * WINDS: WEST SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * TIMING: BETWEEN 10 AM AND 10 PM TODAY. * IMPACTS: REDUCED VISIBILITIES IN BLOWING DUST AND SAND AND POTENTIALLY DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ013-020-021-301815- /O.CON.KSLC.WI.Y.0006.130430T1600Z-130501T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 340 AM MDT TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING. * AFFECTED AREA: KANE...GARFIELD...WAYNE AND SOUTHERN EMERY COUNTIES IN SOUTH CENTRAL AND SOUTHEAST UTAH. * WINDS: WEST SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH. * TIMING: BETWEEN 10 AM AND 10 PM TUESDAY * IMPACTS: REDUCED VISIBILITIES IN BLOWING DUST AND SAND AND POTENTIALLY DIFFICULT DRIVING CONDITIONS. BOATERS ON LAKE POWELL SHOULD EXPECT VERY CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ001-002-005-301815- /O.NEW.KSLC.HZ.A.0002.130501T0600Z-130501T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...WENDOVER...SNOWVILLE 340 AM MDT TUE APR 30 2013 ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * AFFECTED AREA: THE CACHE VALLEY...THE NORTHERN WASATCH FRONT FROM BRIGHAM CITY NORTH TO THE IDAHO BORDER...AND THE GREAT SALT LAKE DESERT ALONG THE IDAHO BORDER. * TEMPERATURES: FALLING TO THE MID TO UPPER 20S BY EARLY WEDNESDAY MORNING. * IMPACTS: TEMPERATURES FALLING INTO THE 20S CAN KILL SENSITIVE VEGETATION EXPOSED TO THE COLD. COVER OR BRING SENSITIVE VEGETATION INDOORS TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
764 WWUS75 KSLC 301600 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT TUE APR 30 2013 UTZ013-019>021-010000- /O.CON.KSLC.WI.Y.0006.000000T0000Z-130501T0400Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE... KANAB...ESCALANTE...BULLFROG 1000 AM MDT TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: MUCH OF SOUTHERN UTAH ALONG THE ARIZONA BORDER INCLUDING UTAHS DIXIE...SOUTH CENTRAL UTAH...LAKE POWELL...AND THE SAN RAFAEL SWELL. * WINDS: WEST SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE THROUGH THE LATE MORNING AND EARLY AFTERNOON...LIKELY PEAKING IN MANY LOCATIONS IN THE LATE AFTERNOON AND EARLY EVENING. * IMPACTS: GUSTY WINDS COULD CAUSE POTENTIALLY DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITIES IN BLOWING DUST AND SAND ARE POSSIBLE. BOATERS ON LAKE POWELL SHOULD EXPECT VERY CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ001-002-005-010000- /O.CON.KSLC.HZ.A.0002.130501T0600Z-130501T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...WENDOVER...SNOWVILLE 1000 AM MDT TUE APR 30 2013 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * AFFECTED AREA: THE CACHE VALLEY...THE NORTHERN WASATCH FRONT FROM BRIGHAM CITY NORTH TO THE IDAHO BORDER...AND THE GREAT SALT LAKE DESERT ALONG THE IDAHO BORDER. * TEMPERATURES: FALLING TO THE MID TO UPPER 20S BY EARLY WEDNESDAY MORNING. * IMPACTS: TEMPERATURES FALLING INTO THE 20S CAN KILL SENSITIVE VEGETATION EXPOSED TO THE COLD. COVER OR BRING SENSITIVE VEGETATION INDOORS TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
650 WWUS75 KSLC 302127 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 327 PM MDT TUE APR 30 2013 UTZ001-002-005-010900- /O.UPG.KSLC.HZ.A.0002.130501T0600Z-130501T1500Z/ /O.NEW.KSLC.HZ.W.0005.130501T0600Z-130501T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...WENDOVER...SNOWVILLE 327 PM MDT TUE APR 30 2013 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE CACHE VALLEY...THE NORTHERN WASATCH FRONT PRIMARILY NORTH OF OGDEN AND THE GREAT SALT LAKE DESERT AND MOUNTAINS MAINLY ALONG THE UTAH/IDAHO BORDER REGION. * TEMPERATURES: FALLING TO THE MID TO UPPER 20S BY EARLY WEDNESDAY MORNING. * IMPACTS: TEMPERATURES FALLING INTO THE 20S CAN KILL SENSITIVE VEGETATION EXPOSED TO THE COLD. COVER OR BRING SENSITIVE VEGETATION INDOORS TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ011-014-015-010900- /O.NEW.KSLC.HZ.W.0005.130501T0600Z-130501T1500Z/ WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...MANTI... RICHFIELD...DELTA...FILLMORE 327 PM MDT TUE APR 30 2013 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN...THE SANPETE AND SEVIER VALLEYS AND WEST CENTRAL UTAH. * TEMPERATURES: FALLING TO THE MID TO UPPER 20S BY EARLY WEDNESDAY MORNING. * IMPACTS: TEMPERATURES FALLING INTO THE 20S CAN KILL SENSITIVE VEGETATION EXPOSED TO THE COLD. COVER OR BRING SENSITIVE VEGETATION INDOORS TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ013-019>021-010400- /O.CON.KSLC.WI.Y.0006.000000T0000Z-130501T0400Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE... KANAB...ESCALANTE...BULLFROG 327 PM MDT TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: THE SAN RAFAEL SWELL...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH AND THE LAKE POWELL AREA. * WINDS: WEST SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE DECREASING LATER THIS EVENING. * IMPACTS: GUSTY WINDS COULD CAUSE POTENTIALLY DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITIES IN BLOWING DUST AND SAND ARE POSSIBLE. BOATERS ON LAKE POWELL SHOULD EXPECT VERY CHOPPY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 29, 9:43 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 29, 9:43 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 943 AM MDT MON APR 29 2013 .SYNOPSIS...A WARM AND DRY AIRMASS WILL REMAIN IN PLACE TODAY. THE NEXT WEATHER DISTURBANCE WILL REACH UTAH TONIGHT...BRINGING SIGNIFICANTLY COLDER TEMPERATURES TO ENTIRE AREA THROUGH THE MIDDLE OF THE WEEK. && .DISCUSSION...WARM AND DRY CONDITIONS WILL CONTINUE ACROSS UTAH AND SOUTHWEST WYOMING TODAY...AS THE AREA REMAINS UNDER HIGH PRESSURE AHEAD OF AN APPROACHING TROUGH OVER THE PACIFIC NORTHWEST. THERE ARE ONLY HIGH CLOUDS TO SPEAK OF OVER THE FORECAST AREA THIS MORNING...WITH SOME CIRRUS MOVING INTO THE NORTHERN THIRD OF THE CWA AHEAD OF THE TROUGH...AS WELL AS SOME LEE CIRRUS OVER CASTLE COUNTRY AND THE SAN RAFAEL SWELL. THESE THIN HIGH CLOUDS SHOULD HAVE LITTLE IMPACT ON AFTERNOON TEMPERATURES...AND TEMPS SHOULD ONCE AGAIN BE 10 TO 15 DEGREES FAHRENHEIT WARMER THAN CLIMATOLOGICAL NORMALS IN MANY LOCATIONS. THE TROUGH WILL BEGIN IMPACTING THE AREA LATER TODAY...WITH THE ASSOCIATED COLD FRONT ENTERING FAR NORTHERN UTAH THIS AFTERNOON...THEN SLIDING INTO CENTRAL UTAH THROUGH THE EVENING AND OVERNIGHT HOURS. THE FRONT IS EXPECTED TO STALL A BIT ACROSS CENTRAL UTAH ON TUESDAY...WHICH WILL KEEP TEMPERATURES WARM IN FAR SOUTHERN UTAH FOR TUESDAY. A SECOND REINFORCING WAVE LATE TUESDAY SHOULD HELP PUSH THE FRONT THROUGH THE REST OF THE STATE TUESDAY EVENING. WITH THIS BEING A RELATIVELY DRY FRONT...THE MAIN UPSHOT FROM THIS SYSTEM WILL BE A SIGNIFICANT COOL DOWN FOR THE ENTIRE AREA...WITH MOST AFTERNOON HIGHS DROPPING 15 TO 20 DEGREES FAHRENHEIT FROM MONDAY TO WEDNESDAY. WILL PAY SPECIAL ATTENTION TO CRITICAL FREEZING VALUES IN THE OVERNIGHT MINIMUM TEMPERATURES...PARTICULARLY FOR WEDNESDAY AND THURSDAY MORNINGS. HOWEVER...WILL LIKELY BE TOO SOON FOR ANY FREEZE RELATED HEADLINES ON THIS SHIFT. WINDS IN SOUTHERN UTAH MAY ALSO BE A CONCERN ON TUESDAY AND TUESDAY NIGHT...BOTH AHEAD OF AND BEHIND THE FRONT. ISSUED A MINOR UPDATE TO THE SKY COVER FORECAST EARLIER THIS MORNING TO ACCOUNT FOR THE LEE CIRRUS IN SOUTHEAST UTAH. OTHERWISE...THE FORECAST LOOKS GOOD AND NO FURTHER UPDATES ARE PLANNED FOR THIS MORNING. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE WEST-NORTHWEST BETWEEN 18Z AND 20Z TODAY. WINDS WILL LIKELY BE GREATER THAN 8 KNOTS THROUGH MUCH OF THE AFTERNOON...AND COULD BECOME GUSTY AT TIMES. THERE IS A 20 PERCENT CHANCE OF CEILINGS LOWER THAN 7000FT AFTER 03Z TUESDAY...BUT OTHERWISE VFR CONDITIONS SHOULD PREVAIL THROUGH THE TAF PERIOD. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 29, 4:51 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 451 AM MDT MON APR 29 2013 UTZ001>016-019>021-517-518-WYZ021-301200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 451 AM MDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG BUT MOSTLY DRY COLD FRONT CROSSING THE OUTLOOK AREA COULD BRING LOCALLY STRONG WINDS TO PORTIONS OF THE AREA...ESPECIALLY TUESDAY AFTERNOON. THERE IS ALSO A POTENTIAL FOR CANYON WINDS IN WASHINGTON COUNTY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. COLDER AIR WILL SETTLE INTO THE REGION MID WEEK. THERE IS A THREAT OF A HARD FREEZE BOTH ON WEDNESDAY AND THURSDAY MORNINGS...MAINLY IN OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.